Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Courbures scalaires des variétés d'invariant conforme négatif

Author: Antoine Rauzy
Journal: Trans. Amer. Math. Soc. 347 (1995), 4729-4745
MSC: Primary 53C21; Secondary 35J60
MathSciNet review: 1321588
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we are interested in the problem of prescribing the scalar curvature on a compact riemannian manifold of negative conformal invariant. We give a necessary and sufficient condition when the prescribed function $ f$ is nonpositive. When $ \sup(f) > 0$, we merely find a sufficient condition. This is the subject of the first theorem. In the second one, we prove the multiplicity of the solutions of subcritical (for the Sobolev imbeddings) elliptic equations. In another article [8], we will prove the multiplicity of the solutions of the prescribing curvature problem, i.e. for a critical elliptic equation.

References [Enhancements On Off] (What's this?)

  • [1] Antonio Ambrosetti and Paul H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Functional Analysis 14 (1973), 349–381. MR 0370183
  • [2] Thierry Aubin, Équations différentielles non linéaires et problème de Yamabe concernant la courbure scalaire, J. Math. Pures Appl. (9) 55 (1976), no. 3, 269–296. MR 0431287
  • [3] -, Nonlinear analysis on manifolds--Monge-Ampère equations, Grundlehren der Math. Wissenschaften, vol. 252, Springer-Verlag, Berlin, 1982.
  • [4] Jerry L. Kazdan and F. W. Warner, Scalar curvature and conformal deformation of Riemannian structure, J. Differential Geometry 10 (1975), 113–134. MR 0365409
  • [5] Jerry L. Kazdan, Prescribing the curvature of a Riemannian manifold, CBMS Regional Conference Series in Mathematics, vol. 57, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1985. MR 787227
  • [6] Tiancheng Ouyang, On the positive solutions of semilinear equations Δ𝑢+𝜆𝑢+ℎ𝑢^{𝑝}=0 on compact manifolds. II, Indiana Univ. Math. J. 40 (1991), no. 3, 1083–1141. MR 1129343,
  • [7] Antoine Rauzy, Courbure scalaire prescrite, C. R. Acad. Sci. Paris Sér. I Math. 316 (1993), no. 3, 273–276 (French, with English and French summaries). MR 1205197
  • [8] -, Multiplicité pour un problème de courbure scalaire prescrite (à paraître).
  • [9] Juan Luis Vázquez and Laurent Véron, Solutions positives d’équations elliptiques semi-linéaires sur des variétés riemanniennes compactes, C. R. Acad. Sci. Paris Sér. I Math. 312 (1991), no. 11, 811–815 (French, with English summary). MR 1108497

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C21, 35J60

Retrieve articles in all journals with MSC: 53C21, 35J60

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society